1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Depression meds and raised glucose

Discussion in 'Other Health Conditions and Diabetes' started by borderter, Oct 30, 2015.

  1. borderter

    borderter Type 2 · Well-Known Member

    Messages:
    436
    Likes Received:
    215
    Trophy Points:
    83
    Have become very depressed and so visited DR who has given me Mirtazapine 10 days ago .Feeling even more down though I understand it takes over two weeks to work but meanwhile my hunger levels are sky high and both the meds plus eating more are raising bgs so what can i do sort out the mind or give up meds and sort out glucose. My hba1c is next week so guess wont be popular with dns
     
  2. zand

    zand Type 2 · Expert

    Messages:
    9,022
    Likes Received:
    15,352
    Trophy Points:
    198
    Oh I was starving hungry when I first went on anti-depressants. :( it was dreadful. It was like being pregnant and eating for 20. This did get better though after about a month. I would stick with it for a while longer, then speak to your GP. My doctor told me it would be horrid for 2 weeks. He wasn't wrong.

    I hope you are feeling better soon.
     
    • Like Like x 2
    #2 zand, Oct 30, 2015 at 3:57 PM
    Last edited by a moderator: Oct 30, 2015
  3. borderter

    borderter Type 2 · Well-Known Member

    Messages:
    436
    Likes Received:
    215
    Trophy Points:
    83
    Your description of the hunger is spot on.Thanks for your reply will try to stay with it :depressed:
     
  4. nigelho

    nigelho Type 1 · Well-Known Member

    Messages:
    228
    Likes Received:
    109
    Trophy Points:
    83
    Sorry to hear about the depression. If you've been running high etc with your BSs and can't seem to get to grips with it please consider the DAFNE Course....you'll finish the 5 day course in a better position to manage your diabetes if you're type 1 better than before. Good Luck.
     
  5. Sobeit

    Sobeit Type 1 · Well-Known Member

    Messages:
    223
    Likes Received:
    172
    Trophy Points:
    83
    Great that u went to the doc and on new meds.I hope they kick in soon! :) When my blood sugar goes high I can really see a difference in my mood and energy level so I hope u also manage to get it down.Hard though if you are consistently hungry....
     
    • Like Like x 2
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook